New Mexico, 2004

Hail in New Mexico, June 19, 2004

June 19, 2004 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 19, 2:11 PM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 19, 2:11 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT SAT JUN 19 2004

.DISCUSSION...ACTIVE WEATHER STARTING TO HAPPEN NOW JUST E OF
CENTRAL MOUNTAIN CHAIN SO THIS NEEDS TO BE SHORT. BEEFED UP POPS
SOME FOR THIS EVENING...MAINLY AREAS BETWEEN CENTRAL MTN CHAIN AND
WEST EDGE OF EASTERN BORDER COUNTIES. ALSO ADDED RISK OF SEVERE...
BUT AM STILL WONDERING IF ENVIRONMENT MAINLY E OF PECOS RIVER WILL
BE RIPE ENOUGH TO SUSTAIN ANYTHING MORE THAN AN ISOLATED PULSE
SEVERE OR NOT THROUGH THE EVENING. AREA RETAINED CLOUDS AND THUS
COOLER THAN 24 HOURS PREVIOUS...CURRENTLY RUNNING 5 TO 12 DEGREES
COOLER...THOUGH LOW CLOUDS OF THE MORNING NOW ALMOST ALL GONE.
DECIDED TO MENTION SEVERE FOR NOW...GOING FOR AREAS IN AND EVEN A
LITTLE S OF LATEST SPC DAY 1 RISK AREA. DISCUSSED THE POSSIBILITY
OF FLASH FLOOD WATCH ISSUANCE FOR PORTIONS OF NE NM...MAINLY IN
VICINITY OF COLFAX COUNTY AND FAR W UNION...BUT FEEL AREAS THAT HAD
ENOUGH ANTECEDENT RAIN LAST DAY OR SO TO WARRANT CONSIDERATION ARE
TOO SMALL FOR A BLANKET-TYPE ISSUANCE LIKE A WATCH...PLUS
LOCATION OF BEST HEAVY RAIN FOCUSING AREA NOT CERTAIN ENOUGH TO DO
SO. BEST FOR EVENING CREW TO WATCH RADAR AND OTHER TRENDS TO SEE IF
A STRONG FOCUSED AREA DEVELOPS OVER VICINITY OF PREVIOUS HEAVY
RAINS. OTHER CHANGES MADE FARTHER OUT BUT NO TIME TO DISCUSS HEAR.
MORE OFTEN THAN NOT PREVIOUS FORECAST TRENDS FOLLOWED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/090 053/091 054 43000
GALLUP.................... 045/088 045/087 045 43000
GRANTS.................... 047/088 046/088 045 43000
GLENWOOD.................. 049/093 052/094 052 43-00
CHAMA..................... 040/083 041/080 040 43100
LOS ALAMOS................ 049/086 049/085 050 43000
RED RIVER................. 039/075 040/070 038 43211
TAOS...................... 046/084 045/082 044 43111
SANTA FE.................. 052/085 050/085 052 43100
SANTA FE AIRPORT.......... 054/088 053/088 055 43100
ESPANOLA.................. 048/091 047/090 048 43000
ALBUQUERQUE HEIGHTS....... 064/091 064/092 063 43-00
ALBUQUERQUE VALLEY........ 057/093 058/094 057 43-00
ALBUQUERQUE FOOTHILLS..... 062/089 063/090 060 43000
ALBUQUERQUE WEST MESA..... 064/092 064/092 061 43000
SOCORRO................... 057/095 057/096 056 43-00
SANDIA PARK/CEDAR CREST... 058/085 057/085 055 43100
MORIARTY/ESTANCIA......... 049/089 049/088 048 43110
CARRIZOZO................. 058/094 058/093 057 43110
RUIDOSO................... 058/086 058/086 057 43321
RATON..................... 048/089 051/080 048 43411
LAS VEGAS................. 051/086 051/081 050 43411
ROY....................... 056/089 054/082 051 43411
CLAYTON................... 059/091 059/079 053 43311
SANTA ROSA................ 059/097 059/092 057 43411
TUCUMCARI................. 064/097 065/090 061 43311
FORT SUMNER............... 063/096 063/094 060 43411
CLOVIS.................... 064/095 064/092 061 43321
PORTALES.................. 066/097 066/094 063 43321
ROSWELL................... 064/098 065/097 064 43421
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

43
Hazardous weather outlook, Jun 19, 5:00 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 19 2004

NMZ001>021-026-201200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS THIS
AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS. LOCALLY HEAVY THUNDERSTORM RAINS ARE ALSO
POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE
PLAINS...AND MAY RESULT IN FLOODING OF LOW LYING AREAS AND SUDDEN
RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMBEDS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SUNDAY
AFTERNOON AND EVENING OVER FAR NORTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 900
PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT..COLFAX...
MORA...SAN MIGUEL...GUADALUPE...EASTERN TORRANCE...DE BACA...CHAVES
AND EASTERN LINCOLN COUNTIES.  SPOTTER ACTIVATION MAY BE REQUIRED
SUNDAY AFTERNOON AND EVENING IN UNION COUNTY.

In the hours before

Local storm report, Jun 19, 3:22 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SAT JUN 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 S MAXWELL             36.48N 104.54W
06/19/2004  0.88 INCH        COLFAX             NM   LAW ENFORCEMENT

&&

JM

The radar

The Albuquerque radar (KABX), 120 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, San Miguel

When
June 19, 4:07 PM MST
Where
San Miguel County, 11 mi SE of Pecos
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.450, -105.550

Hail, San Miguel

When
June 19, 4:17 PM MST
Where
San Miguel County, 15 mi SW of Las Vegas
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.450, -105.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408933, 5408934.